MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56112
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Reportable based on further information received on (b)(6) 2023 and device analysis.It was reported that the infusion catheter (ic) was not working.An ekosonic endovascular device, 135x12cm was selected for use.The target lesion was located within the right pulmonary artery.When the ekosonic device was connected to the control unit (cu), there was an error message that indicated the ic was not connected.Troubleshooting was unable to resolve the issue.The ekosonic endovascular device was replaced in order to complete the procedure.There were no reported adverse consequences to the patient as a result of the malfunction, and the patient was stable following the procedure.However, device analysis revealed that the device was missing both marker bands from the ic, and the rounded tip from the ultrasonic core (usc).The customer was able to confirm that the marker bands were present on the device when it was removed from the patient.The customer was unable to confirm whether the usc tip may have detached during the procedure and was left in the patient.
 
Additional Manufacturer Narrative
Device analysis: initial inspection of the device showed that the device was missing both marker bands from the infusion catheter (ic), and the rounded tip from the ultrasonic core (usc).The device was connected to cu 4.0 console, which displayed an e322 alarm (all thermocouples invalid).The device dimensions were measured, and the usc measured 141.75cm from the luer barb, which was within the dimensional specifications for the usc.However, the ic measured approximately 141.5cm from the strain relief, which was out of specification.Additionally, the ic showed thin spots in the tubing and wavy wires, both indicative of stretching.Under microscopic evaluation, it was noticed that the thermocouple wires within the catheter were severed.It was likely that the catheter was stretched, causing the thermocouple wires to break within the catheter, which led to the e322 error message and confirmed the complaint.
 
Additional Manufacturer Narrative
Device analysis: initial inspection of the device showed that the device was missing both marker bands from the infusion catheter (ic), and the rounded tip from the ultrasonic core (usc).The device was connected to cu 4.0 console, which displayed an e322 alarm (all thermocouples invalid).The device dimensions were measured, and the usc measured 141.75cm from the luer barb, which was within the dimensional specifications for the usc.However, the ic measured approximately 141.5cm from the strain relief, which was out of specification.Additionally, the ic showed thin spots in the tubing and wavy wires, both indicative of stretching.Under microscopic evaluation, it was noticed that the thermocouple wires within the catheter were severed.It was likely that the catheter was stretched, causing the thermocouple wires to break within the catheter, which led to the e322 error message and confirmed the complaint.Updated fields: b5 h6 - patient code(s) - updated to more appropriately reflect the reported patient outcome.
 
Event or Problem Description
Reportable based on further information received on 02may2023 and device analysis.It was reported that the infusion catheter (ic) was not working.An ekosonic endovascular device, 135x12cm was selected for use.The target lesion was located within the right pulmonary artery.When the ekosonic device was connected to the control unit (cu), there was an error message that indicated the ic was not connected.Troubleshooting was unable to resolve the issue.The ekosonic endovascular device was replaced in order to complete the procedure.There were no reported adverse consequences to the patient as a result of the malfunction, and the patient was stable following the procedure.However, device analysis revealed that the device was missing both marker bands from the ic, and the rounded tip from the ultrasonic core (usc).The customer was able to confirm that the marker bands were present on the device when it was removed from the patient.The customer was unable to confirm whether the usc tip may have detached during the procedure.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
EKOS CORP INC
11911 n. creek parkway s.
bothell WA 98011
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17009966
Report Number2124215-2023-25805
Device Sequence Number20591039
Product Code KRA
UDI-Device Identifier00858593006264
UDI-Public00858593006264
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2023
Device Model Number500-56112
Device Catalogue Number500-56112
Device Lot Number0011516590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown